MAUDE Adverse Event Report: NUVASIVE, INC. NUVASIVE ACP SYSTEM; APPLIANCE, FIXATION, SPINAL INTERVERTEBRAL BODY

NUVASIVE, INC. NUVASIVE ACP SYSTEM; APPLIANCE, FIXATION, SPINAL INTERVERTEBRAL BODY
Model Number 18006120
Medical Device Problem Code Migration (4003)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The reported event was unable to be confirmed due to limited information received.A review of manufacturing records was unable to be performed as the part and lot information of the device involved in the event was not available.A definitive root cause was unable to be determined as the necessary information to adequately investigate the reported event was not provided.There are warnings in the package insert that this type of event can occur.".Potential adverse events and complications: potential risks identified with the use of this system, which may require additional surgery, include: bending, fracture or loosening of implant component(s), loss of fixation." ".To prevent compromising the bone-screw interface, caution should be taken not to over-torque the temporary fixation pin once it has tightened against the plate.To allow for proper utility of the locking mechanism during screw placement, use a drill-guide with the awl and/or drill to create a centered screw hole into the vertebral bodies¿" ".Patient education: preoperative instructions to the patient are essential.The patient should be made aware of the limitations of the implant and potential risks of the surgery.The patient should be instructed to limit postoperative activity, as this will reduce the risk of bent, broken or loose implant components.The patient must be made aware that implant components may bend, break or loosen even though restrictions in activity are followed." ".Post-operative warnings: during the postoperative phase it is of particular importance that the physician keeps the patient well informed of all procedures and treatments.Damage to the weight-bearing structures can give rise to loosening of the components, dislocation and migration, as well as to other complications.To ensure the earliest possible detection of such catalysts of device dysfunction, the devices must be checked periodically postoperatively, using appropriate radiographic techniques." if any further information is obtained that would change or alter any information provided, a supplemental report will be filed accordingly.
 
Event or Problem Description
It was reported that the patient underwent an initial one-level anterior cervical discectomy and fusion.Subsequently, a slight migration of the interbody cage and anterior plate from the anterior cortex was identified approximately one (1) month later.At approximately four (4) months post-op, further loosening of the plate as well as interbody subsidence was identified.No revision procedure has been reported to date.No additional patient consequences were reported.Report 1 of 2.
 
Event or Problem Description
A list of new information provided in section h10.
 
Additional Manufacturer Narrative
Updated information found in sections: b4, d4, d10, g6, h2, h6, h10.

Brand Name
NUVASIVE ACP SYSTEM
Common Device Name
APPLIANCE, FIXATION, SPINAL INTERVERTEBRAL BODY
Manufacturer (Section D)
NUVASIVE, INC.
7475 lusk boulevard
san diego CA 92121
Manufacturer (Section G)
NUVASIVE, INC.
7475 lusk boulevard
san diego CA 92121
Manufacturer Contact
geoff gannon
7475 lusk boulevard
san diego, CA 92121
MDR Report Key13198292
Report Number2031966-2022-00007
Device Sequence Number17244243
Product Code KWQ
UDI-Device Identifier00195377009975
UDI-Public195377009975
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
NI
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Study,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/14/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number18006120
Device Catalogue NumberN/A
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/15/2021
Supplement Date Received by Manufacturer12/15/2021
Initial Report FDA Received Date01/07/2022
Supplement Report FDA Received Date03/15/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
4X 18008115
Patient SexPrefer Not To Disclose